Posted by kat
on April 20, 2000 at 02:31:26:
In Reply to: Re: Accutane posted by Teen with Acne on November 24, 1999 at 10:27:07:
: : PARENTS: Is your teen taking Accutane for acne?
: : Did you know that one of the adverse side effects is
: : seizures? My teen had two isolated seizures while
: : on Accutane. These were first time seizures. No
: : family history on either side of seizure disorders,
: : epilepsy or convulsions. No background to indicate
: : possible seizures. I have been in contact with some
: : people who have had the same thing happen to them.
: : Please e-mail me if your teen had a first time
: : seizure while on Accutane. It is possible to have
: : one after the drug has been stopped.
: Hi, As a teen on Accutane for quite a while, I can tell you that my doctor here in Washington told me that there was a risk of seizures, and swelling of the brain and neurological impairment.
: He told my mother all of this before he put me on Accutane. He told us that it is rare and that the seizures may continue for a short while after stopping the accutane if that happened. He also said swelling or other side effects may continue for a while after I discontinue the drug.
: I have been taking this and I did have some side effects that were troubling..We stopped the accutane and the problems are slowly going away.
: I chose to take the Accutane and the side effects were made clear to me and my mother by the doctor and its in all the medical books about this.
: I think if you choose to take any drug, you are taking a risk..The creators of these drugs cannot be a wizard with a crystal ball to know how the drug they are creating will affect each person.I think when you fill your medicine and put that pill or liquid in your mouth you are aware of any risk and you just have to go with it..And be careful..
: I think adults tend to obsess and go overboard about these kinds of things sometime..Sometimes I think adults will look for a reason to sue anybody too. If your son is doing well and the seizures stop just learn from your experience and move on.
: I am a teen with bad acne and I know how that feels and I think that blowing a reaction out of proportion will only make the whole acne thing worse on your son..I know where I am from they do not prescribe Accutane easy, you must meet certian critera and your son must have this pretty bad to get a scrip for accutane I would assume.
: I have noticed your post because i was on this board looking for a answer to a post that my mom placed about my sisters epilepsy. She asked me to check for her because it had been a long time and anyway her post is gone for some reason..and I saw Accutane and decided to read about it..
My son had moderate acne. Dermatologist prescibe it for mild to moderate acne now. NO---not all of the adverse side effects were mentioned. I did not get the pharmaceutical insert either. My dermatologist stated to us that she did not know it could cause seizures. She said that in fact she had received something from Roche stating that it was ok to even give to epileptics. If it could cause a seizure in a person with no known tendicies then it certainly could cause problems for epileptics. We were given the presciption after only trying others for two months. It is very easy to get. They can't be for certain if the seizures will ever go away. They don't know how long accutane stays in the brain.